# SDR K2DA20160707146

- Difficulty date: July 4, 2016
- Submitted: July 7, 2016
- Operation: Air carrier
- Aircraft: N58243
- Make and model: Hughes 369D
- Aircraft serial: 410934D
- Aircraft time: 22,689 hours, 9,595 cycles
- Engine: Allsn 250C20B
- Engine time: 18,562 hours, 18,431 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Bearing
- Condition: Spalled
- Location: Gearbox
- Part time: 5,474 hours
- Component: Gearbox, Allsn
- Component part number: 6894171
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AIRCRAFT PERFORMED A PRECAUTIONARY LANDING FOR AN ENGINE CHIP LIGHT WHILE CONDUCTING AN AIR TOUR.  THERE WERE NO SECONDARY INDICATIONS AND THE AIRCRAFT LANDED SAFELY.  AFTER CLEARING THE CHIP LIGHT IAW THE MANUAL, THE AIRCRAFT WAS FLOWN BACK TO BASE.  IT WAS DETERMINED THAT THE TURBINE WAS MOST LIKELY THE CAUSE OF THE PARTICLES ON THE CHIP PLUG. THE TURBINE WAS REPLACED AND THE AIRCRAFT FLEW A LONG OPERATIONAL CHECK FLIGHT AND TWO TOURS WITH NO DISCREPANCIES. AT THE END OF THE DAY, THE MECHANIC PULLED THE ENGINE CHIP PLUGS AND NOTICED SOME SMALL METAL FLAKES THAT WERE ALL WITHIN LIMITS.  AS A PRECAUTION, THE COMPANY DECIDED TO GO AHEAD AND CHANGE THE ENGINE GEARBOX AND COMPRESSOR AS WELL. WHEN THE OLD ENGINE WAS REMOVED FROM THE AIRCRAFT AND SPLIT, IT WAS DETERMINED THAT THE COMPRESSOR SPUR ADAPTER GEARSHAFT HAD A WORN JOURNAL AND THE 2 1/2 BEARING IN THE GEARBOX WAS SPALLED, THUS THE METAL ON OUR CHIP PLUGS.  IT WAS DETERMINED THAT THE 2 1/2 BEARING HAD FAILED AND CAUSED THE WORN JOURNAL ON THE COMPRESSOR SPUR ADAPTER GEARSHAFT.
